Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 7, 2011, 2:29 PM EDT for Adams County, Pennsylvania. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2011, 2:29 PM EDT (18:29 UTC)
- Expired
- Aug 7, 2011, 3:15 PM EDT
- In force
- 46 min
- Issued by
- NWS State College, PA
County Adams County, PA
The radar
The Sterling radar (KLWX), 100 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
096
WWUS81 KCTP 071829
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT SUN AUG 7 2011
PAZ036-064-065-071915-
ADAMS PA-FRANKLIN PA-YORK PA-
229 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTHEASTERN FRANKLIN AND
WESTERN YORK COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...FRANKLIN
AND YORK COUNTIES AT 224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 25 MPH.
EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL
FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3991 7672 3972 7711 3973 7775 3985 7771
3997 7728
$$
FORECASTER: KREKELERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 12:59 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 7, 12:59 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1259 PM EDT SUN AUG 7 2011 .SYNOPSIS... A SERIES OF FRONTAL SYSTEMS MOVING ACROSS THE GREAT LAKES WILL RESULT IN A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION INTO WEDNESDAY. COOLER AND DRIER CONDITIONS WILL PREVAIL FOR THE LATER HALF OF THE WEEK...AS HIGH PRESSURE FROM THE NORTHERN PLAINS BUILDS SOUTHWARD. && .NEAR TERM /THROUGH TONIGHT/... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH THE SOUTHEAST AND CENTRAL PA LATE THIS MORNING AND THROUGH THE FIRST HALF OF THE AFTERNOON...THE SHOWERS ARE SMALLER IN SIZE BUT CONSISTENT IN INTENSITY. COMPARING THE SREF/NAM/HRRR...THERE IS A TREND FOR SLIGHTLY INCREASED QPF AND HAVE BUMPED UP THE GRID. HAVE KEPT THEM ONLY BETWEEN A QUARTER INCH TO A HALF INCH THROUGH THE PERIOD.PW VALUES ARE VERY HIGH...ALONG WITH HIGH DEWPOINTS. FLOODING IS A CONCERN ESPECIALLY IF QPF AMOUNTS GO ANY HIGHER...ENTRAIN OVER ALREADY PREVIOUSLY FLOODED AND SATURATED AREAS..ESPECIALLY IN THE SE. PATCHY FOG REMAINS ACROSS THE HIGHER ELEVATIONS AND BASED ON LOW LEVEL MOISTURE AND FALLING RAIN THESE SHOULD CONTINUE THROUGH MOST OF THE DAY. A LEE TROUGH MOVING THROUGH THIS AFTERNOON WILL BE THE SPARK FOR ANY SHOWERS AND THUNDERSTORMS...ONCE THIS MOVES EASTWARD THESE WILL TAPER OFF AROUND 8 TO 10 PM. LEFT WARMER TEMPS IN...WITH CLEARING SKIES POSSIBLE LATER THIS AFTERNOON AREAS IN THE CENTRAL AND SE COULD REACH MID TO UPPER 80S. IF THIS OCCURS AND WITH VERY HIGH DEWPOINTS...WILL BE CLOSE TO HEAT ADVISORY LVLS IN THE LOWER SUSQUEHANNA VALLEY THIS AFTERNOON. && .SHORT TERM /MONDAY/... A WARM FRONT WILL MOVE NORTH OF THE AREA THIS AFT. A COLD FRONT WILL MOVE SE AND BE ACROSS CENTRAL PA LATER THIS AFT. IN ADDITION...A LEE TROUGH WILL FORM...MOST LIKELY BEING THE FEATURE TO FIRE NEW CONVECTION THIS AFT. AT THE CURRENT TIME...THINK TIMING WILL KEEP MOST OF THE HEAVY RAIN OUT OF THE AREA...BUT LATER SHIFTS WILL HAVE TO WATCH FOR TRAINING STORMS...AND THE NEED FOR A FLOOD WATCH. ANOTHER CHC FOR SHOWERS AND STORMS ON MONDAY...AS SECONDARY COLD FRONT DROPS SE. IT WILL STILL BE A WARM DAY. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... MORE SHOWERS AND STORMS ON TUE INTO WED...AS A RATHER STRONG UPPER LVL TROUGH MOVES ACROSS. WILL HAVE TO WATCH FOR SEVERE STORMS...ESPECIALLY SE. ALSO PATTERN SUPPORTS MORE HEAVY RAIN ACROSS THE NE. COOLER AND DRIER CONDITIONS FOR THU INTO FRIDAY...AS HIGH PRESSURE BUILDS SE FROM THE NORTHERN PLAINS. PERHAPS MORE SHOWERS AND STORMS NEXT SAT...AS THE NEXT COLD FRONT DROPS SE FROM THE UPPER LAKES. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... SCATTERED SHOWERS...AND A FEW THUNDERSTORMS...CONTINUE TO TRAVERSE THE AREA. MOST OF THE VSBYS HAVE LIFTED...MVFR CIGS WILL CONTINUE ACROSS THE WESTERN TAF SITES. CIGS WILL CONTINUE TO IMPROVE THROUGH THE AFTERNOON. CIGS WILL BEGIN TO CLEAR BY 21Z. MORE FOG AND LOW CLDS TONIGHT BEGINNING AROUND MID EVENING AGAIN AND CONTINUING UNTIL 15Z TOMORROW MORNING. STILL A CHC OF SHOWERS MONDAY AND TUE...PERHAPS INTO EARLY WED... AS AN UPPER LVL LOW REMAINS NEAR THE AREA. DRIER AND COOLER AIR WILL MOVE IN FOR THE LATER PART OF THE WEEK...AS HIGH PRESSURE BUILDS SOUTHWARD. OUTLOOK... MON...AM FOG...OTHERWISE PRIMARILY VFR. SCT MVFR/IFR IN TSRA PM. TUE...AM FOG...OTHERWISE VFR. SLIGHT CHC TSRA NW. WED-THU...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CERU/MARTIN NEAR TERM...CERU/MARTIN SHORT TERM...CERU/MARTIN LONG TERM...MARTIN/RXR AVIATION...JUNG/CERU
Hazardous weather outlook, Aug 7, 6:01 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 601 AM EDT SUN AUG 7 2011 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-081000- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 601 AM EDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR A FEW STRONG STORMS TODAY. IN ADDITION...VERY HEAVY RAIN COULD OCCUR FROM SOME STORMS. THIS WILL BE ESPECIALLY THE CASE ACROSS THE SUSQUEHANNA VALLEY THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS THE AREA AGAIN FROM MONDAY THROUGH EARLY WEDNESDAY...AS A SERIES OF FRONTS MOVE ACROSS THE REGION. A FEW OF THE STORMS COULD BE ON THE STRONG SIDE...MAINLY DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...VERY HEAVY RAIN MAY OCCUR FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS SHOULD REPORT HEAVY RAIN AMOUNTS TO THE NATIONAL WEATHER SERVICE. MARTIN
In the hours before
Special weather statement, Aug 7, 8:45 AM EDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
845 AM EDT SUN AUG 7 2011
PAZ004-071315-
WARREN PA-
845 AM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...
AT 843 AM EDT...A STRONG THUNDERSTORM WAS NEAR CORRY...MOVING EAST AT
30 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM WILL
AFFECT COLUMBUS...BEAR LAKE...LOTTSVILLE AND SUGAR GROVE.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.
LAT...LON 4200 7926 4200 7915 4172 7932 4183 7962
4197 7962 4200 7961 4201 7927
FORECASTER: CERULocal storm report, Aug 7, 9:28 AM EDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
928 AM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CENTENNIAL ACRES 40.35N 76.82W
08/07/2011 DAUPHIN PA TRAINED SPOTTER
FLOODED ROADS IN LINGLESTOWN AND CENTENNIAL ACRES.
1250 AM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
08/07/2011 DAUPHIN PA EMERGENCY MNGR
FLOODED ROADS AND 25 FLOODED BASEMENTS. ONE BASEMENT
WALL PARTIALLY COLLAPSED.
0147 AM FLASH FLOOD LINGLESTOWN 40.34N 76.79W
08/07/2011 DAUPHIN PA TRAINED SPOTTER
WIDESPREAD ROAD CLOSURES AND WATER RESCUES.
0220 AM FLASH FLOOD QUENTIN 40.28N 76.44W
08/07/2011 LEBANON PA 911 CALL CENTER
INTERSECTION OF ROUTES 72 AND 419 FLOODED...ALONG WITH
A LOCAL RESTAURANT.
0220 AM FLASH FLOOD FONTANA 40.28N 76.50W
08/07/2011 LEBANON PA 911 CALL CENTER
ROUTE 322 FLOODED IN FONTANA.
0800 AM FLASH FLOOD 1 SE CAMPBELLTOWN 40.27N 76.57W
08/07/2011 LEBANON PA EMERGENCY MNGR
EXTENSIVE FLOODING IN HOMES AND ON ROADWAYS IN WESTERN
LEBANON COUNTY.
&&
EVENT NUMBER CTP1100342 CTP1100343 CTP1100344 CTP1100345 CTP1100346
CTP1100347
KREKELERSpecial weather statement, Aug 7, 1:16 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
116 PM EDT SUN AUG 7 2011
PAZ034>036-071745-
BEDFORD PA-FRANKLIN PA-FULTON PA-
116 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEDFORD...SOUTHERN
FULTON AND SOUTHWESTERN FRANKLIN COUNTIES...
AT 112 PM EDT...A STRONG THUNDERSTORM WAS NEAR INGLESMITH...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS STORM WILL AFFECT BARNES GAP...LOCUST GROVE AND COVE MILLS.
THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 160 AND 170.
THIS WILL ALSO IMPACT ROUTE 522.
LAT...LON 3972 7849 3983 7848 3983 7798 3972 7799
3972 7838
FORECASTER: KREKELERSpecial weather statement, Aug 7, 1:42 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
142 PM EDT SUN AUG 7 2011
PAZ036-064-071830-
ADAMS PA-FRANKLIN PA-
142 PM EDT SUN AUG 7 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FRANKLIN AND
SOUTHWESTERN ADAMS COUNTIES...
AT 136 PM EDT...A STRONG THUNDERSTORM WAS NEAR ST. THOMAS...MOVING
EAST AT 20 MPH.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE
AREAS. THIS STORM WILL AFFECT MARION...SCOTLAND...MONT ALTO AND
CASHTOWN.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 8 AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30.
LAT...LON 3986 7782 3999 7778 3994 7725 3972 7733
3971 7737
FORECASTER: KREKELERSpecial weather statement, Aug 7, 2:29 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT SUN AUG 7 2011
PAZ036-064-065-071915-
ADAMS PA-FRANKLIN PA-YORK PA-
229 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTHEASTERN FRANKLIN AND
WESTERN YORK COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...FRANKLIN
AND YORK COUNTIES AT 224 PM EDT. THE STRONG THUNDERSTORMS WERE
GENERALLY MOVING EAST AT 25 MPH.
EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL
FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS.
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 10.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3991 7672 3972 7711 3973 7775 3985 7771
3997 7728
FORECASTER: KREKELERThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:17 AM EDT | Areal Flood Advisory | CTP | Dauphin, Lebanon, Schuylkill | 3 hr |
| Aug 7, 12:57 AM EDT | Flash Flood Warning | CTP | Dauphin, Lebanon | 7 hr |
| Aug 7, 3:10 AM EDT | Areal Flood Advisory | CTP | Schuylkill | 3 hr |
| Aug 7, 3:14 AM EDT | Special Weather Statement | CTP | Cambria | 61 min |
| Aug 7, 3:19 AM EDT | Areal Flood Advisory | CTP | Cambria | 3 hr |
| Aug 7, 8:45 AM EDT | Special Weather Statement | CTP | Warren | 30 min |
| Aug 7, 1:16 PM EDT | Special Weather Statement | CTP | Fulton | 29 min |
| Aug 7, 1:42 PM EDT | Special Weather Statement | CTP | Franklin | 48 min |
| Aug 7, 4:53 PM EDT | Special Weather Statement | CTP | Northumberland, Schuylkill | 37 min |
| Aug 7, 5:51 PM EDT | Special Weather Statement | CTP | Sullivan | 54 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.